Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suggest home remedy for nodule on buttock

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5767 Questions
Question
my husband has a quarter size nodule just inside and beside his buttock its very sore, how may we treat it at home?he drives a fedex truck and works in 90 to 100 degree heat I'm sure this has caused his condition, it has been suggested to do epsom salts soaks and neosporin topically what do you suggest?
Posted Fri, 8 Aug 2014 in General Health
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Brief Answer:
detailed below

Detailed Answer:
Hello.

Thank you for the query.

It can not be healed at home. His symptoms clearly indicate an abscess which needs to be incised and drained. Otherwise the pain will get worse.
If this lump is located in between the buttocks, pilonidal cyst is the most probable reason. Such cyst is caused by ingrown hair. Due to tissues irritation pus appears what leads to an abscess.
In other locations the reason can be hair follicle inflammation or sebaceus cyst.
Please do not wait with it and take him to general surgeon.

Hope this will help. Feel free to ask further questions.

Regards
Above answer was peer-reviewed by
 
Follow-up: Suggest home remedy for nodule on buttock 21 minutes later
It's Friday, probably too late to see our regular doctor until monday, what can we do to make him more comfortable? any topicals? Antibiotics taken orally? we have 7days of Leviquin 500mg. on hand.
 
 
Answered by Dr. Grzegorz Stanko 14 minutes later
Brief Answer:
.

Detailed Answer:
The main problem with abscess is that an antibiotics hardly penetrate it. Topicals wont help for sure.
ER visit would be the best choice. If its impossible,he may take Levoquin twice a day. It may help a little.
If you are able to put a needle in this lump and try to drain it that way it should help him as well.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor